Heroin Withdraw-Hell The curse of becoming strung-out, addicted to heroin is inevitable after I decide to consume that first Vicodin, Hydrocodone, OxyContin, or any opioid to help escape my lonely existence. I can be sober for a decent amount of time, but if someone throws an opiate of any kind in my face, I'm screwed. No need to ask an expert or shake a Magic 8-ball; based on past experiences, I'll it will we up in my body. At that moment, I might as well but a pack of syringes. It almost invariably leads to this. Whenever I get my hands on an opiate. I get hooked right when I start to feel that beautiful, euphoric sensation of having nothing to worry about. Even though, I have everything to worry about. It's always just a matter of time before I'm shooting up again. Even if I begin with a simple hydrocodone pill, over time it will end up with a needle stuck in my arm. It's a fucked up feeling when you're sober and can't trust yourself. My mind has control of me, but it changes so much I can't even trust myself. Every time. I just think, possibly this one instance, I can do it once and forget about it. Never do it again. But it's never like that. It’s the definition of insanity: doing the same thing over and over, expecting different results. "Am I insane?" According to statistics: "Yes." I shake my Magic 8-ball, which says, “All Signs Point to Yes." Damned 8-Ball. When I’m back on the dope train, I have to worry about coming off it. For mine, my family’s, my friends’, and other loved ones’ sake. If you use heroin or any opioid every day for about two weeks straight then stop, you will experience withdrawal. It's different for everybody, but is always unpleasant. The crazy part of withdrawal is, at first, you can stop whenever, with no trouble, but you don't want to. And when you want to, ... you can't. It's sick, actually. As sick as the malicious malady you endure when you try to quit—experiencing the wicked withdrawal. And that is a cruelness I wouldn't wish upon my worst enemy. This is how it starts... Once you inject a shot, you maintain about seven hours of being high—depending on the dope—until you experience that "icky" feeling. This is the kickoff to your first few days of Hell on earth. The icky feeling comprises a runny nose and profuse yawning. After another hour, your eyes will tear up invariably. Once a new symptom starts, it doesn't lay off; it adds on to the hell you're already feeling. Then comes the sweats, goosebumps, and leg cramps. At about twelve hours without dope, the withdrawal will bring on abdominal cramps, nausea, and muscle/bone aches. It feels similar to the Flu. But that's only the first day. If you somehow fall asleep, you will wake up in full-on, balls-to-the-wall withdrawal. This is where the mental malady kicks in. You're tired and restless, depressed and agitated. Along with everything you felt the day before, you also experience tremors and leg kicking—why they call it "kicking dope." Another perpetually annoying symptom is the endless temperature changing. One second you're burning up, the next you're freezing your ass off. You're cold with goosebumps while you suffer a fever with sweats. The restlessness and depression are the worst for me. You think you're dying, but in reality you won't really die from opiate withdrawal. But once the simultaneous vomiting and diarrhea charge in, you'll wish you were dead. Some people kill themselves because they can't take it anymore. That, having a heart attack, or ripping your esophagus from violent vomiting are the only ways opiate withdrawal can become deadly. The only things that can make you feel better—other than medical care—are masturbation and a hot bath. Don't bother trying to shower, the water is like thousands of tiny, sharp arrows being brutally thrown at you while your body is already aching in pain. Plus, vomit is hard to extract out of the bathtub. You won't sleep that next night either, so don't even try, but if manage, it would solely be a few half-ass winks. You will be constantly rolling around, trying to capture a little comfort that you'll never find. The third day is the absolute worst though. This is the day you wish you were dead. You will kill for a fix, but you have no energy. Your bed sheets are soaking wet with sweat. Your skin feels sandpaper rough and drier than the Mohave desert. The room you're in reeks of death; though, you only wish you were dead. Anxiety, depression, hypertension, rapid heart rate, and muscle spasms are heavy at work to go along with the incessant, vomiting and diarrhea. But nothing is as worse as the cravings. You're turned into a vampire with an intense desire for more. More delicious, dreamy dope to quench your painful thirst. Not to mention, put an end to your agony. Though, after the horrendous third day, the symptoms will wither. You will still feel like ****, but you're there. You've rounded the peak of the pile. You've won. ... Except that constant craving, that still lingers around your mind like a starving werewolf at night. Most television programs you watch pertaining celebrities in rehab, show you it merely takes three days to kick. This couldn't be more wrong. It takes three days for the symptoms to dissipate, but you won't feel better for about a week. And you won't be back to normal—homeostasis—for a month, depending on use. That month will comprise non-stop cravings, anxiety, depression and difficulty finding joy in pleasurable things. Opiate withdrawal is the worse—after Methadone, where the first day feeling ill feels like the third day of heroin sickness—but it most likely, won't kill you; however, alcohol and benzodiazepine—Xanax, Valium, Klonopin, etc.—withdrawals can, if not treated with good medical maintenance. "So, if the withdrawals are so bad, then why do the drug? Is the high worth it?" Truth is, for me, I don't know. I can go back and forth, but that's solely when I'm using. Sober, I can definitely say no! N. O. No, It's not worth it, at all. However, the only constant in this world is change. Based on my record, when I become sober, it doesn't last. If I'm put in a situation where it's sitting right in front of me, it's like I don't have a choice. I'm a chronic relapser and that's that. Though, this might change one day. I hope. This can be difficult to understand for an inexperienced individual. You have to just understand that you don't understand and leave it at that. It's not worth trying. Ever.